MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50D215
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the patient prematurely consolidated and another osteotomy was performed.The nail was reported to have failed to distract intra-operatively.No patient adverse event was reported.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Device records review: a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned product showed no visible damages on the nail.X-ray images of the internal components showed no damage and revealed the nail was distracted just beyond the midpoint.The nail was functionally tested and was unable to be distracted and retracted with the external remote controller (erc) or the high-speed magnet which confirmed the reported failure.The nail was found to be totally jammed.Upon dismantling the device, dry blood build up was found on the distraction rod.No other issue was found with the internal components.There was insufficient information provided to be able to determine a root cause; however, the implant may have been damaged when testing on the back table and/or its reuse after being implanted as this is a single use device.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key14137645
Report Number3006179046-2022-00179
Device Sequence Number11835631
Product Code HSB
UDI-Device Identifier00812258020583
UDI-Public812258020583
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50D215
Device Lot Number1031909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer04/20/2022
06/29/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date04/20/2022
07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose